MICHAEL FEIN, M.D.
To the editor: An increasing number of drugs have been identified as causing hypersensitivity pneumonitis (1, 2). Sulindac is a widely used, nonsteroidal, antiinflammatory agent that is responsible for a growing number of complications, including peptic ulcer, rash, aplastic anemia, hepatitis (3), and pancreatitis (4). Smith and Lindberg (5) have described a patient with rheumatoid arthritis who developed a noninfectious pulmonary infiltrate during treatment with sulindac. Within 4 hours of sulindac rechallenge he developed fever and hypotension without described pulmonary complications. The following case implicates sulindac as causing a severe interstitial pneumonitis.
A 76-year-old white woman entered Alta Bates Hospital
Learn more about subscription options.
Register Now for a free account.
FEIN M. Sulindac and Pneumonitis. Ann Intern Med. 1981;95:245. doi: 10.7326/0003-4819-95-2-245_1
Download citation file:
Published: Ann Intern Med. 1981;95(2):245.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only